Thunderstorm Wind, Cecil
- When
- July 12, 6:35 PM EST
- Where
- Cecil County, Conowingo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.667, -76.167
A severe thunderstorm knocked over trees and pulled down wires in Conowingo and Charlestown.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm knocked over trees and pulled down wires in Conowingo and Charlestown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 12, 2:25 PM EST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 325 PM EDT SAT JUL 12 2003 CONVECTION FIRING AROUND MID LVL IMPULSE AND ASSOCIATED SFC BNDRY ROTATING AROUND CANADIAN VORTEX. MM5...CANADIAN AND OLD GFS WEAKING THIS WITH TIME AS MODEST TO MODERATE CAPES LESSEN. HOWEVER...HAVE MAINTAINED A SLGT CHC OF SHRA/TSRA OVER FA THIS EVENING...THEN IN RESPONSE TO MM5 AND OLD GFS PUTTING THE RT REAR QUAD OF THE UPPER JET OVER THE SERN ZONES IN SUPPORT OF ABOVE MAINTAINED THAT SLIGHT CHC THOSE ZONES OVERNIGHT. AFTER THAT...THE CANADIAN WANTS TO PUSH THE UPPER JET AND LOW LVL BOUNDARY FAR ENOUGH OUT TO KEEP THE ENTIRE FA OUT OF ANY IMPULSES MOVING ALONG IT THROUGH MONDAY...WHILE MM5 AND ESPECIALLY OLD GFS KEEP IT ALL CLOSER TO THE COAST. THERE SEEMS TO BE SOME AGREEMENT THAT SUNDAY IS GENERALLY DRY...BUT SUNDAY NIGHT INTO MONDAY BECOMES THE QUESTION. A COMPROMISE BETWEEN THESE MODELS AND CONTINUITY IS WHAT WE WENT WITH...KEEPING POPS SE AND DROPPING THEM NW. AFTER THAT...WE NOTED THAT THE OLD MRF AND OLD ECMWF LOOKED REASONABLY CLOSE INTO FRI...AND SO HAD SOME FAITH IN THE MRF FCST FIELDS. ONLY CHANGE WAS TO MAKE FRI A BIT MORE PESSIMISTIC. AS OKX NOTED...MRF MAY BE BRINGING SOME TROPICAL MOISTURE UP OUR WAY BUT THE PROXIMITY OF THE CUTOFF BY THAT TIME SEEMED TO WARRANT CHC POPS. ANTICIPATE A FULL SUITE OF MODELS FOR THE NEXT REG SCHEDULED FCST. UNTIL THEN...TEMPS WERE NOT CHANGED MUCH FROM PREV FCST. DID USE LOCAL SCHEME TO ADJUST TEMPS A LTL FOR TMRW...AND AFTN DWPTS TODAY AS A ROUGH GUIDE TO MODEST CHANGES TO TEMPS TONIGHT. MAINTAINING SCA N OF LTL EGG FOR SEAS THIS CWF. THANKS TO ALL WHO CALLED OR WROTE. FCSTID = 45 MPO 55 74 55 75 / 20 10 10 10 ABE 62 81 62 80 / 20 10 10 10 RDG 62 81 62 80 / 20 10 10 10 PHL 68 84 68 82 / 20 10 10 10 12N 59 80 59 80 / 20 10 10 10 SMQ 61 81 61 81 / 20 10 10 10 TTN 66 83 66 81 / 20 10 10 10 MIV 62 84 63 79 / 20 10 30 30 ACY 68 79 68 76 / 20 10 30 30 ILG 66 84 66 82 / 20 10 10 10 DOV 66 84 66 82 / 20 10 30 30 GED 66 84 66 80 / 20 10 30 30 ESN 66 84 66 82 / 20 10 30 30 .PHI... DE...NONE. MD...NONE. NJ...SCA N OF LITTLE EGG INLET FOR SEAS...ANZ450-451. PA...NONE. NYY
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ060>062- 067>071-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 537 AM EDT SAT JUL 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SZATKOWSKI
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2003Every state in 2003This day in weather historyWarnings in Maryland, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333705, 5333762.